Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can The Depo Shot Cause HIVes?

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Prezista (Darunavir, TMC114)

dar-UE-na-vir Brand Name: Prezista Other Name(s): TMC 114, TMC114 Drug Class: Protease Inhibitors Darunavir, also known as Prezista or TMC114, is a type of medicine called a protease inhibitor (PI). Darunavir works by blocking protease, an enzyme that HV needs to make more copies of itself. During the normal HIV life cycle, an HIV enzyme called protease cuts long chains of HIV proteins into smaller...
Ask the Experts

recent breakout in hives

Hello I have been taking Atripla for over a month Never had an allergic reaction. Its been 6 weeks into the medication. I hadd alittle oral thresh. was prescribed an oral suspension mouth rinse. Was experiencing no problems Now just recently i...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Hives developing 6 weeks after starting Atripla would generally not be due to the Atripla (still possible but unlikely). Hives are Read more »

chronic hives followin pep treatment - truvada

Hi, I had a occupational exposure to hiv blood (eye splash). I was started on a course of Truvada that I finished approx 2 months. At the end of the treatment I developed hives which still persist. I do have a mild allergy to dust mites. I was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I have not observed nor am aware of chronic hives triggered by a short course of Truvada. If any reader has had such an experience or is aware of any published cases please post. Read more »

rash/hives

my boyfriend started to have rash or what it seems to be hive on his arms, legs, and chest. he has been taking atripla for almost a yeard should we be worrie about it. this started 1/11/2009.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rash would unlikely be related to the Atripla after one year of treatment so most likely another explanation. I would recommend that he see his HIV specialist to evaluate the rash to try and find the cause and make a treatment recommendation. If... Read more »

Atripla and Hives

Hello Dr.I started taking Atripla in October of 2007 and had no ill side effects, until recently in Nov 08 I've been having an outbreak of hives. I'm trying to pin point the cause of it (clothing, detergent, or medication). My question is: can a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be very unusual to develop a rash due to one of the components of Atripla 14 months after starting it-most likely some other cause. KH Read more »
Articles
AIDSinfo

An Overview of Intelence (TMC125, Etravirine)

...get a rash with any of the following symptoms, stop using etravirine and call your doctor or get medical help right away: Hives or sores in your mouth, or your skin blisters and peels Trouble swallowing or breathing Swelling of your face,... Read more »
Test Positive Aware Network

Crixivan

...yellowing of skin/eyes, changed skin color, dry mouth/sore throat, taste changes, painful urination, indigestion, joint pain, hives, and liver toxicity. Itchy/dry skin, ingrown toe nails, and hair loss are unique to Crixivan. Kidney stones, which... Read more »
AIDS InfoNet

Vaccinations and HIV

What Are Vaccinations? What's Different for People With HIV? Which Vaccinations Are Recommended? HIV-Positive Travelers What Are Vaccinations? Vaccinations, or immunizations, are treatments that build up your body's defenses against... Read more »
AIDSinfo

An Overview of Tesamorelin

Brand Name: Egrifta Other Name(s): TH9507 Drug Class: Opportunistic Infection and Other Drugs Tesamorelin, also known as TH9507, is a type of medicine called a growth hormone-releasing factor (GHRF). GHRF causes growth hormone to be... Read more »
Connect With Others

What foolish and senseless behavior. Please Help!

Posted by brainshom, 1 Reply
About 2 months ago, I did something that was completely out of my character and now I am scared as hell. I was new in the neighborhood and had a one night stand with a girl whom I later found out was/is a prostitute. Had I known she was a sex... Read more »

Posted by Anonymous
Read more »

Flu or pneumonia shot ...?

Posted by srchanfrans43, 1 Reply
Anyone know if the shots still are cross reactive with antibody tests.....? If so what's the time to wait after a shot to take an antibody test ? Read more »

flu shot

Posted by shadesofgrey, 1 Reply
I just read on dr. bob column that a flu shot can cause indeterminate results on hiv test, does anyone have anymore info on that. thanks Read more »